News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: FSH (Follicle-stimulating hormone)


 TK - Sat Apr 28, 2007 4:02 pm

I'm a 24 year old female and recently saw my gynecologist. She said that there's a normal ratio of 2:1 for the hormone FSH with another hormone (i forget the name of that hormone at the moment) but i was wondering if you knew what the medical problems would be if the ratio is not even?..for instance if i'm producing too much of the one hormone and the ratio is like 3:1. She said that I might have problems getting pregnant...but i'm wondering if there's anything else I should know. My menstruation is not consistant and I have it for about 7-9 days, with heavy bleeding, extreme cramps and bloating. Any help would be great.[/b]
 Dr. Chan Lowe - Fri May 18, 2007 2:23 pm

User avatar I suspect the other hormone in the ratio was LH. There are a few conditions that can cause the balance to be off.

Most notably, Polycystic Ovarian Syndrome. However, in this condition, the LH is higher than the FSH, rather than an elevation in FSH as in your case.

When the FSH to LH ratio causes an increased FSH level it is an indication that the ovaries are struggling to produce enough estrogen. Often, an FSH:LH ratio of greater than 2.5 is an indication of possible ovarian trouble.

This may be why your gynecologist as suggested that you may have trouble getting pregnant. One of the causes of an elevated FSH is decreased production of eggs (through a complex mechanism). This is by no means a guarantee, however, and there are treatments that may be able to augment fertility if needed.

Your gynecologist may be able to do more testing to find the cause of your FSH elevation.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here